MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780516
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer; therefore, a product analysis could not be performed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that after repeated attempts to reposition an embolization coil in the gastroduodenal artery, the coil detached inside the microcatheter.The detached coil was removed in its entirety with a snare device without incident.There was no reported patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher, introducer, implant coil, and guidewire were returned.The dispenser hoop and microcatheter were not returned.The returned pusher was stuck inside the indroducer.The introducer was flushed with a saline solution in order to move the pusher.The introducer was trimmed to review the distal section of the pusher, including the attachment area.The monofilament was attached to the marker band section and was broken next to the attachment area.The implant coil had blood residues and it was kinked.Based on the physical evaluation of the returned device, the reported complaint is confirmed.The returned coil system was found to be heavily damaged, which likely occurred during the removal of the implant after it prematurely detached as described in the reported complaint.The attachment monofilament was found to be broken, which indicates the implant detached due to tensile force and not from a normal thermal detachment.The physical evaluation of the coil system could not identify the cause of the force, though this force can occur when the coil becomes stuck or experiences friction in the microcatheter, and the user attempts to retract the coil with enough force to overcome the strength of the monofilament.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8438086
Report Number2032493-2019-00058
Device Sequence Number19345833
Product Code KRD
UDI-Device Identifier00810170018305
UDI-Public(01)00810170018305(11)180409(17)230331(10)1804095W3
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number45-780516
Device Catalogue Number45-780516
Device Lot Number1804095W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;